What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 25, 9:40 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, May 25, 9:40 AM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1040 AM EDT Thu May 25 2017
.SYNOPSIS...
Unsettled conditions will continue this afternoon as an upper
level trough crosses the local area from the west. Conditions
improve on Friday. Warmer temperatures and chance for showers
and thunderstorms will return over the weekend. A cold front
will approach from the west on Memorial Day.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Complex lo pres was found over the ern CONUS...one center invof
OH...the other just off the Delmarva. A dry slot has surged NE
into the FA this morning...resulting in at least partial
clearing and diminished PoPs. Upper level low will be tracking
by just N of the local area...w/ a trough crossing the region
this afternoon/evening...which will steepen lapse rates and lead
to development of ISOLD-SCT convection. FA remains under
marginal risk svr from SPC...main threats from any stms will be
gusty winds/hail. Otherwise...VRB clouds/partly sunny...and
warmer w/ SW winds 10-20 mph. Highs in the m70s W of I-95 to
the u70s to around 80F across eastern portions of the FA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
The upper low continues to lift NE across ern PA/NY/New England
late tonight into Fri. Drier conditions finally arrive as deep
layered WNW flow develops over the region. Some lingering mid-
level energy could result in SCT-BKN CU mid/afternoon Fri.
Otherwise...drier and breezy with highs in the upr 70s to low
80s, after morning lows in the mid 50s W to low 60s at the
coast.
Weak ridge aloft nudges into the region from the WSW Fri night
into Sat. Differing potential/timing in arrival of weak S/W
tracking into the FA by Sat afternoon. Combination of daytime
heating and that S/W in WNW flow aloft may result in at least
SCT convective development. Otherwise...partly cloudy Fri
night-Sat morning...then becoming mostly cloudy Sat afternoon.
Lows from the upr 50s NW to the low 60s SE. Highs Sat from the
mid/upr 70s-around 80F on the eastern shore to the mid 80s
inland.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Long term period starts off Sat night into Sun with a warm front in
the vicinity and plenty of energy passing through the WNW flow
aloft. This will lead to a chance of shras/tstms everywhere, with
low temps in the 60s Sat night and high temps in the low/mid 80s
Sun. Continued chance of rain into Mon with a weak cold front
passing through the area. Highs again in the low/mid 80s. Drier
weather into Tue and Wed behind the front, but still cannot rule out
the chance of a shra or tstm with continued cyclonic flow aloft.
High temps in the upr 70s to mid 80s both days.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Showers ahead of a cold front will continue to lift NE and exit
eastern locales including KSBY by 12-13z. Conditions will
improve to VFR once the front passes. Additional showers and
thunderstorms are expected to develop this afternoon as an
upper trough moves overhead. Reduced flight conditions are
possible.
Drier/VFR wx returns by Fri as weak high pressure builds over
the region. Unsettled conditions return for the weekend when
another frontal boundary affects the Mid Atlantic States.
&&
.MARINE...
Latest MSAS has the frontal boundary stalled just south of the
Albemarle Sound westward to a cold front crossing the mts. The
boundary is still progged to lift north as a warm front this morning
before the cold front crosses the waters this afternoon and evening.
Once again, a challenging forecast as the models continue to show
different solutions with respect to the frontal movements. Thus,
will basically keep the current forecast going with some minor
changes made to the grids and headlines.
Consensus suggests several bouts of SCA level winds over the next 24-
36 hours. Thus, elected to keep just one headline through Friday to
cover the winds but tweaked directions a bit based off the
frontal movements. SW winds 15-20 KTs through this evening
become west at the same speeds late tonight and Friday as the
cold front moves offshore. Went ahead and added SCA to the
Currituck Sound. Data also supports 15-20 kts today across the
lower James River so added a SCA headline there. Current sea obs
in line with WNA forecast in keeping 4-5 ft seas through Friday
across the coastal waters (highest out near 20 NM).
Weak high pres builds in for late Fri leading to improving marine
conditions. Sub-sca conditions expected Fri night into the weekend.
&&
.TIDES/COASTAL FLOODING...
The continued onshore flow combined with high astro tides will
result in elevated water levels through Friday. The SSE winds
continue to pile up the water across the middle Ches Bay so
based off the latest data, went ahead and extended the coastal
flood advisory for the bay side of the lower Md eastern shore
for the next high tide cycle. Also issued coastal flood statements
for the Va northern neck and Atlantic coastal waters from OXB-Cape
Charles for levels approaching minor flood levels. See CFWAKQ
for more details.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 4 PM EDT this afternoon for
MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT Friday for ANZ630>634.
Small Craft Advisory until 6 PM EDT this evening for ANZ638.
Small Craft Advisory until 1 PM EDT Friday for ANZ650-652-654.
Small Craft Advisory until 7 AM EDT Friday for ANZ656-658.
&&
SYNOPSIS...ALB/JDM
NEAR TERM...ALB/JDM
SHORT TERM...ALB/JDM
LONG TERM...MAS
AVIATION...JDM
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 25, 2:41 AM EST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
341 AM EDT Thu May 25 2017
MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-260745-
Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
341 AM EDT Thu May 25 2017
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and Tonight.
Additional showers and thunderstorms will develop across the area
this afternoon and continue into early evening. The strongest storms
will be capable of large hail and localized damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-260745-
Dorchester-Wicomico-Somerset-
341 AM EDT Thu May 25 2017
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Additional showers and thunderstorms will develop across the area
this afternoon and continue into early evening. The strongest storms
will be capable of large hail and localized damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 10:56 AM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1156 AM EDT THU MAY 25 2017
NCZ015>017-102-VAZ097-098-251645-
Eastern Currituck-Pasquotank-Camden-Western Currituck-Virginia
Beach-Chesapeake-
1156 AM EDT THU MAY 25 2017
...A LINE OF THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN... CENTRAL
PASQUOTANK...AND CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...
At 1155 AM EDT, radar indicated scattered thunderstorms centered
along a line extending from near Chesapeake to near Elizabeth City.
Movement was northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
These storms will be near...
Great Bridge around 1200 PM EDT.
Fentress around 1205 PM EDT.
Back Bay around 1215 PM EDT.
Princess Anne and Moyock around 1220 PM EDT.
Currituck around 1230 PM EDT.
Virginia Beach around 1235 PM EDT.
Knotts Island around 1245 PM EDT.
Other locations impacted by these storms include Rudee Heights,
Pierceville, Princess Anne Plaza, Sigma, Tar Corner, Gregory, Pungo,
Barco, Dam Neck and Spences Corner.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3672 7629 3696 7597 3692 7594 3682 7592
3660 7583 3645 7580 3630 7617 3630 7621
3629 7619 3623 7631
TIME...MOT...LOC 1555Z 238DEG 28KT 3667 7625 3629 7629
ALBSpecial weather statement, May 25, 11:27 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1227 PM EDT THU MAY 25 2017
VAZ060-061-251730-
Cumberland-Prince Edward-
1227 PM EDT THU MAY 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CUMBERLAND AND
PRINCE EDWARD COUNTIES...
At 1227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hixburg to Clover. Movement was east
at 25 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Cumberland, Farmville, Hampden Sydney, Hampden Sydney College,
Longwood University, Guinea Mills, Darlington Heights, Sunnyside,
Rice, Green Bay, Prospect, Raines Tavern, Tuggle, Prince Edward
Station, Angola, Briery, Oak Forest, Twin Lakes State Park, Hawk and
Kingsville.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3726 7868 3734 7860 3740 7859 3738 7859
3733 7851 3733 7847 3752 7834 3755 7811
3746 7813 3744 7818 3737 7824 3712 7824
3711 7836 3708 7845 3709 7848 3715 7855
3714 7858 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 1627Z 265DEG 20KT 3733 7862 3684 7873
MRdSpecial weather statement, May 25, 12:48 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
148 PM EDT THU MAY 25 2017
VAZ048-061-062-069-251830-
Goochland-Powhatan-Fluvanna-Cumberland-
148 PM EDT THU MAY 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
CUMBERLAND...GOOCHLAND...NORTHWESTERN POWHATAN AND FLUVANNA
COUNTIES...
At 148 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Canton to Trenholm. Movement was
northeast at 35 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
Locations impacted include...
Hadensville, Palmyra, Fork Union, Columbia, Fife, Trenholm, Lakeside
Village, Kents Store, Troy, Duncan, Shores, Three Square, Irwin,
Central Plains, Bremo Bluff, Cohasset, Whiteville, West View,
Tabscott and Othma.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3798 7824 3796 7820 3789 7802 3786 7799
3785 7795 3777 7790 3775 7784 3752 7811
3761 7827 3764 7825 3769 7824 3769 7826
3771 7829 3772 7834 3773 7838
TIME...MOT...LOC 1748Z 221DEG 30KT 3776 7836 3760 7808
MRD